Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 20, 2012, 5:02 PM EDT for Forsyth County, Gwinnett County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 5:02 PM EDT (21:02 UTC)
- Expired
- May 20, 2012, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
Counties Forsyth County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WWUS82 KFFC 202102
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN MAY 20 2012
GAZ022-033-034-202130-
502 PM EDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH...
GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING SOUTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CUMMING...
DREW...BUFORD DAM-LAKE LANIER PARKS...BUFORD...SUGAR HILL...PLEASANT
HILL...SUWANEE...NORCROSS...MECHANICSVILLE...LAWRENCEVILLE...
DULUTH...BERKELEY LAKE...JOHNS CREEK AND BROOKWOOD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3427 8400 3420 8400 3419 8405 3417 8406
3414 8399 3391 8398 3392 8426 3394 8427
3427 8422
TIME...MOT...LOC 2102Z 002DEG 12KT 3418 8411
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 20, 3:40 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 20, 3:40 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SUN MAY 20 2012 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ALL MODELS HAVE TS ALBERTO MOVING NORTHEAST AFTER 06Z AND THIS SHOULD DIMINISH THE WINDS OVER THE SOUTHEAST PART OF THE CWA. WITH THE CURRENT PROXIMITY OF ALBERTO TO THE CWA...THE SUBSIDENCE RING WILL HOLD OVER PARTS OF THE CWA FOR THE REST OF THIS AFTERNOON AND EVENING. THIS SHOULD KEEP CONVECTION LIMITED TO EXTREME NORTH GA THIS AFTERNOON AND EVENING. ALL MODELS HAVE THE NEXT SHORT WAVE AND ASSOCIATED SURFACE TROUGH MOVING INTO NORTHWEST GA MONDAY MORNING AND BECOMING NEARLY STATIONARY ACROSS THE CWA MONDAY AFTERNOON AND REMAINING OVER THE CWA THROUGH TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE CWA BEGINNING ACROSS NORTHWEST GA MONDAY MORNING AND ACROSS THE ENTIRE CWA MONDAY AFTERNOON INTO TUESDAY. 17 .LONG TERM /TUESDAY THROUGH SUNDAY/... EARLY EXTENDED PERIOD FORECAST DEPENDENT ON TRACK OF TROPICAL STORM ALBERTO. SHORTWAVE ENTERING THE REGION MONDAY WILL EXIT THE REGION BEHIND ALBERTO...KEEPING SLIGHT TO CHANCE POPS ACROSS THE AREA THROUGH WEDNESDAY. DEVELOPING UPPER LEVEL LOW ASSOCIATED WITH THIS SHORTWAVE TROUGH REMAINS OVER THE REGION THROUGH WEDNESDAY. BY THE LATTER HALF OF THE WEEK HIGH PRESSURE RIDGE BUILDS INTO THE AREA...AND EXPECT RISE IN AFTERNOON TEMPERATURES. OVERALL...HAVE CONTINUED WITH PREVIOUS FORECAST...ONLY INCREASING HIGH TEMPERATURES FRIDAY THROUGH THE WEEKEND BY 1-2 DEGREES. PREVIOUS DISCUSSION IS INCLUDED BELOW... BELANGER /ISSUED AT 443 AM EDT SUN MAY 20 2012/ PRIMARY FEATURE IN FIRST PART OF LONG TERM PERIOD REMAINS TS ALBERTO WHICH IS PROGGED BY NEARLY ALL MODELS TO BE EJECTED NE BY PROGRESSIVE UPSTREAM SHORT WAVE. REGARDLESS OF TRACK FROM NHC OR ANY OF THE MODELS...SHOULD BE NO MAJOR IMPACT TO SENSIBLE WEATHER FIELDS IN CWA FROM ALBERTO. OF GREATER IMPACT WILL BE APPROACHING UPPER TROUGH AND FRONT WHICH BY MONDAY NIGHT WILL EXTEND FROM IN TO ERN KY TO MS/AL. INSTABILITY AND SHEAR PARAMETERS DO NOT INDICATE MUCH POTENTIAL FOR MANY SEVERE STORMS MON NIGHT AND TUESDAY. CAPE SHOULD REMAIN AROUND 1000 J/KG AND 0-6KM BULK SHEAR 10-15KTS. COULD SEE A FEW STORMS PRODUCE SMALL HAIL AS WE HAVE IN RECENT DAYS. AFTER FRONT PUSHES THROUGH LATE TUESDAY...POPS AND SVR THREAT WILL DECREASE. BEYOND THIS...THE REST OF THE WEEK APPEARS MOSTLY DRY. HOWEVER WITH UPPER HIGH PROGGED BY BOTH 00Z GFS AND ECMWF TO DEVELOP AND BECOME CENTERED ACROSS THE MID SOUTH...FLOW AROUND PERIPHERY WILL ALLOW SOME ISOLATED DIURNAL CONVECTION TO FIRE. HAVE KEPT POPS IN SLT CHC CATEGORY FOR THE DAYTIME PERIODS THROUGH THE WEEK. TEMPS UNFORTUNATELY WILL LIKELY CLIMB TO ABOVE NORMAL VALUES IN THIS PATTERN. HAVE TRIMMED BACK FROM LATEST GUIDANCE SINCE THIS RUN SEEMS TO BE THE FIRST TO BUILD THE UPPER RIDGE A LITTLE STRONGER. BUT BASED ON CONSISTENCY WITH NEW 00Z ECMWF...WOULD NOT BE SURPRISED TO SEE MAX TEMPS WELL IN THE 90S FROM MID WEEK ON. SNELSON && .AVIATION... 18Z UPDATE... SCATTERED CU WILL DIMINISH AFTER SUNSET THIS EVENING. CONVECTION WILL DEVELOP/ADVECT INTO THE NORTH GA MOUNTAINS BUT SHOULD REMAIN NORTH OF ATL/AHN. EXPECT CLOUDS TO INCREASE AROUND 5000 FT MONDAY MORNING IN ADVANCE OF THE UPPER SHORT WAVE. SCATTERED SHOWERS/THUNDERSTORMS WILL MOVE INTO THE ATL AREA AFTER 20Z MONDAY. WINDS WILL HOLD NORTH TO NORTHEAST FOR THE REST OF THIS AFTERNOON...THEN BECOME CALM. WINDS WILL INCREASE TO 5 TO 10 KTS OUT OF THE NORTHWEST BY SUNRISE MONDAY. //ATL CONFIDENCE... 18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 86 62 84 / 10 20 20 40 ATLANTA 63 85 64 83 / 5 30 20 30 BLAIRSVILLE 55 77 60 75 / 20 50 40 40 CARTERSVILLE 56 85 60 82 / 10 40 30 30 COLUMBUS 61 88 65 86 / 0 20 20 30 GAINESVILLE 61 82 62 80 / 20 40 30 40 MACON 52 89 59 87 / 0 10 20 40 ROME 58 84 61 82 / 20 40 30 30 PEACHTREE CITY 55 85 60 84 / 0 20 20 30 VIDALIA 62 87 65 88 / 5 10 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BELANGER AVIATION...17
Hazardous weather outlook, May 20, 4:30 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT SUN MAY 20 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211415- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 PM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING OVER PARTS OF NORTH GEORGIA. .SYNOPSIS... TROPICAL STORM ALBERTO LOCATED OFF THE GEORGIA AND SOUTH CAROLINA COASTS WILL DRIFT WEST TO SOUTHWEST BEFORE MOVING NORTHEAST. .PRIMARY HAZARDS... ISOLATED THUNDERSTORMS CAN BE EXPECTED MAINLY NORTH OF A CEDARTOWN TO GAINESVILLE LINE UNTIL 9 PM TO MIDNIGHT. ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE SMALL HAIL...GUSTY WINDS AND OCCASIONAL LIGHTNING. .DISCUSSION... INSTABILITY WILL BE SLIGHTLY LOWER THAN SATURDAY...THUS EXPECT SOMEWHAT LOWER COVERAGE AND SEVERITY OF STORMS THIS AFTERNOON AND EARLY EVENING. SUBSIDENCE AND DRIER AIR WRAPPING AROUND THE BACK SIDE OF TROPICAL STORM ALBERTO SHOULD INHIBIT CONVECTIVE DEVELOPMENT OVER MOST OF THE AREA. HOWEVER...PARTS OF FAR NORTH GEORGIA MAY SEE AN ISOLATED STORM DEVELOP ON THE RIDGE TOPS IN THE NORTHEAST MOUNTAINS THEN SPREAD SOUTHWEST INTO NORTHWEST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY AS A COLD FRONT APPROACHES THE AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THE REST OF THE WEEK...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 20, 3:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SUN MAY 20 2012
GAZ001>003-202030-
355 PM EDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER...
CATOOSA AND DADE COUNTIES UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRVIEW...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER...CATOOSA AND DADE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE BOYNTON...FORT OGLETHORPE...
LAKEVIEW...FAIRVIEW...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...BLUE
SPRING...CHICKAMAUGA...ROCK SPRING...CEDAR GROVE...LAFAYETTE...
LINWOOD...COOPER HEIGHTS AND NOBLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3498 8517 3463 8522 3468 8552 3499 8540
3499 8518
TIME...MOT...LOC 1955Z 012DEG 13KT 3493 8530Special weather statement, May 20, 5:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN MAY 20 2012
GAZ022-033-034-202130-
502 PM EDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH...
GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING SOUTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CUMMING...
DREW...BUFORD DAM-LAKE LANIER PARKS...BUFORD...SUGAR HILL...PLEASANT
HILL...SUWANEE...NORCROSS...MECHANICSVILLE...LAWRENCEVILLE...
DULUTH...BERKELEY LAKE...JOHNS CREEK AND BROOKWOOD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3427 8400 3420 8400 3419 8405 3417 8406
3414 8399 3391 8398 3392 8426 3394 8427
3427 8422
TIME...MOT...LOC 2102Z 002DEG 12KT 3418 8411The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:28 PM EDT | Special Weather Statement | FFC | Towns, Union | 32 min |
| May 20, 3:55 PM EDT | Special Weather Statement | FFC | Walker | 35 min |
| May 20, 5:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| May 20, 6:08 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 37 min |
| May 20, 6:09 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| May 20, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 22 min |
| May 20, 6:46 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| May 20, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 31 min |
| May 20, 7:28 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| May 20, 7:36 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 24 min |
| May 20, 7:58 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 32 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.